Home Product Reviews Archive News Register Beauty Dictionary Contact us

Home

 >

Skincare

>

Acne

 
Tips, trends, and more. Sign up for the carefair.com Newsletter
Click Here


toolbar powered by Conduit

Is Your Acne Medication Giving You A Yeast Infection?

Is Your Acne Medication Giving You A Yeast Infection?There`s nothing quite as uncomfortable, irritating and inconvenient as acne – except, maybe, when you’re comparing it to a yeast infection. If you find yourself experiencing more than your share of both, there might be a connection between the two.

 

Candida, the organisms that cause a yeast infection, live naturally in the body`s moist areas - such as the mouth, genitals, and even baby`s diaper-rash region - and compete with the local bacteria and fauna for the natural resources that your body provides as an environment. Some things, however, can disrupt the balance of this fauna and leave one kind of microorganism dominant, so that it multiplies and crowds out the other competing forms of life. If the overcrowding microorganism is Candida, the result is a yeast infection.

 

The cause of these disruptions in your body can be many things. Often times, when an overgrowth of yeast (Candida) develops, it is because the bacteria that compete against it are wiped out by antibiotics. Because yeast is not bacteria (in fact, it`s a fungus), the antibiotics don`t have the same effect; so the yeast enjoys the free space that the bacteria left behind, and incidentally grows out of proportion.

 

How then, is this connected to acne medication? Most of the time, it probably isn`t. Although acne is commonly treated with antibiotics; the dosage of these antibiotics usually isn`t high enough to go far from your face, or the skin where you directly applied your ointments.

 

For those of us lucky enough to have more moderate to severe acne, though, the story is slightly different. If your doctor has you taking an oral pill antibiotic for your complexion; if you`re using a very strong concentration of antibiotics; or if you`re using a combination of several antibiotics, you may have a higher chance of developing a yeast infection.

 

Another important thing to keep in mind is that different people`s bodies react differently to medications. One person may experience several yeast infections while on an acne medication, and another person may have absolutely no infections while on the same medication for the same amount of time.

 

If you think your acne medicine may be contributing to your infections, or if you`re concerned about how a new acne treatment might affect your body, bring it up with your doctor. As uncomfortable as both of these conditions are, they are most times easily treatable with the right plan. Although those medications that do use antibiotics have been known to be very effective, not all plans involve their use. There may be things you can do to stop your reoccurring infections; or you may be better off switching to another acne treatment.

  

Email Article  Print Preview
 
Archive   
 
ADVERTISEMENT

Related Articles

Treating Acne with Accutane

The powerful acne treatment medication Accutane has always been the subject of much debate. Many praise its amazing results while others raise concern about its side effects. When used correctly and monitored, Accutane is safe and can change the lives of people with otherwise untreatable

 
...Read more
 
Acne Treatment Options

Whether you have a few bothersome pimples or inflamed cystic acne, your treatment goals are the same. In order to heal existing blemishes and prevent new ones, your treatment products must do the following four things: kill bacteria, reduce unnecessary oils, unplug clogged pores, reduce


...Read more








Copyright © 2006-9

Carefair.com.

 All rights reserved.